Advertisement

Reactions Weekly

, Volume 1709, Issue 1, pp 196–196 | Cite as

Pantoprazole

Various toxicities: case report
Case report
  • 65 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 56-year-old woman developed autoimmune chronic hepatitis, acute cholangitis, cholestasis indicating drug induced liver injury following treatment with pantoprazole for epigastric burning due to gastritis.

The woman experienced fatigue and developed dark urine and jaundice eight weeks following initiation of pantoprazole. She received pantoprazole 20 mg/day [route not stated] for one month followed by 40 mg/day for epigastric burning due to gastritis. During this period, she also received concomitant paracetamol. Six months earlier, her systemic health check-up and liver function tests were normal. At the time of the presentation, apart from jaundice, her clinical examination was normal. Her ALT was 1520 IU/L, AST was 1419 IU/L, ALP was 395 IU/L, GGT was 715 IU/L, total serum...

Reference

  1. Meunier L, et al. Pantoprazole-induced autoimmune chronic hepatitis. Liver International 38: 995-999, No. 6, Jun 2018. Available from: URL: http://doi.org/10.1111/liv.13737 - FranceCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations